MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON2

SHIRAKAWA OLYMPUS CO., LTD. BALLOON2
Model Number MH-303
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The device history review was not performed due to the lot (or serial number) is unknown.Based on the results of the investigation, the definitive root cause of the issue could not be determined.It is described to [sterilize if necessary] in the handling procedure before-use in the labelling of unsterilized balloon.In the handling procedure before use in the attached document, it is described that [always sterilize.The facility may have used the device without sterilizing.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: always conduct ethylene oxide gas sterilization before use.Refer to [instruction manual] of ethylene oxide gas sterilization device for sterilization procedure.For conditions of ethylene oxide gas sterilization, refer to table 1 and table 2.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Cic safety notified olympus by mail that during a diagnostic ultrasound endoscope procedure, an unsterilized balloon 2 was used on a patient.There were no reports of patient harm.Related to patient identifier: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it can be presumed that the event was caused because the user was not aware that sterilization was necessary because the label was wrong.In the handling methods prior to use written in the label of a non-sterilized balloon (mh-303, maj-213), it was stated as ¿sterilize as necessary.¿ however, in the handling methods prior to use written in the package insert, it was stated as ¿always sterilize.¿ the facility used it without sterilizing.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON2
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17777555
Report Number3002808148-2023-10067
Device Sequence Number15015960
Product Code FDF
UDI-Device Identifier04953170355721
UDI-Public04953170355721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K926514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown